MAUDE Adverse Event Report: ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR

ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR
Catalog Number 45749
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
An end user reported an issue with a mini stick max.The guidewire fractured while attempting to remove the wire through the access needle.The patient presented for the procedure with a fistula due to a graft excision.When manipulating the guidewire, the tip fractured off inside of the fistula tissue.The patient is scheduled for a graft revision, so the guidewire piece will be removed at that time.It was indicated the reported device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was one piece of guidewire.As received, only a piece of the guidewire was returned for evaluation.The tip was knotted/curled.Angiodynamics' supplier of this device was notified of the event and the sample was forwarded for a device evaluation, root cause determination and correction/corrective action.As per the supplier's response: the observation made during the analysis found that the guidewire was fractured.The distal tip and remaining flat core section were not returned with the guidewire.A microscopic examination of the guidewire proximal joint revealed that the proximal joint was cracked in the middle.The part of the coil right after the joint was stretched and unravelled.Multiple bends were present on the returned guidewire.No other damage was noted on the returned guidewire.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the evidence presented by the sample and the information provided by the supporting documentation, "device forced against resistance", "excessive force used", "device used at sub optimal indications", "excessive force", "inexperienced user", "unanticipated user error" and/or "improper handling" appear to have impacted on the event as reported.A potential root cause for the fracture in the guidewire is pulling the guidewire back against the needle, which is cautioned against in the dfu.Event description states, "the wire fractured while attempting to remove the wire through the access needle".A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: precautions · do not advance or withdraw a guidewire against resistance until the cause of the resistance has been determined.Excessive force against resistance may result in guidewire damage or vessel perforation.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
MINI STICK MAX
Common Device Name
VESSEL DILATOR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key10731895
Report Number1317056-2020-00174
Device Sequence Number19598158
Product Code DRE
UDI-Device IdentifierH965457491
UDI-PublicH965457491
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue Number45749
Device Lot Number5589155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date10/24/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR